MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL2512
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/14/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that a shockwave c2 coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion located in the coronary arteries.It was reported that when the physician was attempting to remove the ivl catheter, it got stuck in the lesion.When the physician tried to remove the medtronic 6f telescope guide extension, the shaft of the catheter separated.All attempts to snare the broken piece were unsuccessful.The patient was sent to the operating room (or) to surgically remove the fragment however, the patient expired.No additional information was provided.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.For investigation therefore, inspection of the device could not be performed.Based on the reported event, when attempting to remove the medtronic 6f telescope guide extension, the shaft of the shockwave c2 coronary intravascular lithotripsy (ivl) catheter separated.Snaring was attempted to retrieve the device but was unsuccessful.The patient was sent to the operating room to surgically remove the fragment, however, the patient expired.A review of the lot history record (lhr) and test documentation did not show any issues with the manufacturing of the device.The device passed all shockwave medical, inc.Criteria prior to being released for distribution.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The reported failure of the balloon becoming stuck and detaching from the catheter was confirmed.The device was received broken and separated into four pieces.All components were present and accounted for, indicating that no fragments were left in the patient.All emitters showed signs of wear indicating that they were fired as expected.No ruptures or tears were noted on the balloon surface.The balloon was found wrinkled, which indicates that it likely became stuck and prevented the device from being removed.The exact cause of the balloon becoming stuck and detaching from the catheter could not be determined.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key17492004
Report Number3015053858-2023-00049
Device Sequence Number17955121
Product Code QMG
UDI-Device Identifier00195451000089
UDI-Public(01)00195451000089(17)241130(10)A221128B
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberC2IVL2512
Device Catalogue NumberC2IVL2512
Device Lot NumberA221128B
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2023
Supplement Date Received by Manufacturer02/14/2024
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 6F EBU 3.5 LAUNCHER - MEDTRONIC.; MEDTRONIC 6F TELESCOPE - MEDTRONIC.
Outcome Attributed to Adverse Event Death;
Patient SexUnknown